Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Chronic acne on face, chest, back, cystic pimples, folliculitis. Cure for symptoms?

Hi, I had severe acne in my early teens, that only lasted about two years (12-13). It was on my face, chest , back, behind and even thighs. Slowly but surely, the acne on my face, chest and back subsided, but never fully on my behind or legs. I was then told what was on my behind and thighs was folliculitis . Now I am in my early 20 s and have broken out on my face again. This time, there are no cystic pimples , but small bumps with no white or black heads ALL over my face. It started on my forehead , with lots of itching, and within a week was all over my face and neck. What happened? And why hasn t the follilculitis gone away yet?!
Asked On : Wed, 19 Dec 2012
Answers:  1 Views:  198
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Welcome to Healthcare magic.
Your skin condition is most likely Keratosis pilaris with or without acne. It is a familial skin condition which appears usually at upper thighs and upper arms but may be at back shoulder face and some times generalized.
You can use the following though treatment is not always required-
1. Capsule- Tetracycline 500mg (or doxycycline 100 mg / minocycline 100mg ) twice daily for 1-2 months orally.
2. Tretinoin cream or gel/ Adapelen cream or gel- you could apply twice daily on trunk and extremity and once at night on face for 1-2 months
3. Follow up needed after end of 1-2 months.
With regards.
Answered: Sat, 22 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor